What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 16, 1:24 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 16, 1:24 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
224 PM EDT Sat Sep 16 2023
...New LONG TERM...
.SHORT TERM...
(Rest of today through Sunday)
Issued at 1220 PM EDT Sat Sep 16 2023
Abundant moisture (PWATS > 90th percentile) remains pooled over
South Florida today south of a largely washed-out frontal boundary
over Central Florida. This moisture combined with very light
deep layer flow (< 5kts through 0-6km) will result in a localized
flooding risk this afternoon over portions of the area,
particularly the east coast metro given the light SWrly steering
flow. Activity should wane by this evening with any
overnight/showers and storms largely being focused over the
waters.
The low-lvl flow will veer more solidly SWrly on Sunday as a
strengthening sfc.low/frontal system moves into the SE CONUS.
This will result in a shift to a more prototypical SWrly rainfall
regime on Sunday with activity initiating near the west
coast/western Interior, and then propagating towards the east
coast later in the afternoon. Most guidance hints that the SWrly
flow will be strong enough to keep activity moving, and thus limit
the hydro threat. However, as usual in this flow regime, we will
have to watch out for a pinned east coast sea breeze setup which
would result in greater hydro concerns than what is currently
progged.
High temperatures will generally run in the low 90s through the
weekend with peak heat indices generally 103-107 degrees. Lows
will remain mild, largely in the mid to upper 70s.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 224 PM EDT Sat Sep 16 2023
Unsettled weather will continue this upcoming week with above
average rainfall chances expected each day. At the upper levels, a
trough will move across the eastern US early in the week, while the
next trough ejects out of the middle of the country and may become a
closed low over the northern Gulf region late in the week into next
weekend. At the surface, a frontal boundary pushes through the area
early in the week before dissipating over or just south of the area
on Tuesday. The next frontal boundary will slide down from the north
and settle over FL mid to late week, with a weak surface low
developing east of the area along the frontal boundary. This will
all result in our weak westerly flow becoming easterly from Tuesday
through the end of the week. Plenty of moisture and instability will
be in place each day for widespread coverage of showers and
thunderstorms each day, peaking during the afternoon and early
evening each day. The main threat this upcoming week will remain
localized flooding, although depending on how the upper level low
develops late in the week, conditions could become favorable late in
the week for strong to severe storms, but there is still plenty of
uncertainty about that this far out.
High temperatures this upcoming week will generally be in the upper
80s to lower 90s. Low temperatures will range from the low to middle
70s over the interior and upper 70s across the metro.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM EDT Sat Sep 16 2023
Thunderstorms will likely be near/over the terminals through much
of the afternoon period with temporary visibility restrictions and
occasionally erratic outflow winds possible. Activity will wane
this evening, with generally VFR conditions prevailing overnight.
Outside of storms generally SErly winds will prevail on the east
coast, while westerly winds prevail at KAPF. Winds will become
light and variable overnight.
&&
.MARINE...
Issued at 1220 PM EDT Sat Sep 16 2023
A gentle to moderate southeasterly flow will remain intact today,
except near the Gulf waters, where winds will become
west/northwest during the afternoon hours in the presence of
developing Gulf breeze. By Sunday, winds will gradually veer out
of south/southwest across the local waters. Wave heights will
remain elevated over the northern Atlantic waters (of South
Florida), as northeasterly swell associated with Hurricane Lee
moves towards the area. Scattered to numerous showers and
thunderstorms continue through the weekend and into the upcoming
week.
&&
.BEACHES...
Issued at 1220 PM EDT Sat Sep 16 2023
A high risk of rip currents will continue across the Palm Beach
County beaches through the weekend and into early next week as a
northeasterly swell from Hurricane Lee moves into the northern
Atlantic waters. An elevated risk of rip currents will continue
across the rest of the Atlantic Coast beaches during this time
frame.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 91 78 91 / 50 70 40 80
West Kendall 76 93 75 92 / 40 70 40 80
Opa-Locka 78 92 76 92 / 50 70 40 80
Homestead 77 90 76 91 / 40 60 40 70
Fort Lauderdale 78 90 77 90 / 50 70 50 80
N Ft Lauderdale 78 91 77 91 / 50 80 50 90
Pembroke Pines 77 91 76 92 / 50 70 40 80
West Palm Beach 77 91 76 91 / 50 80 60 90
Boca Raton 78 92 76 92 / 50 80 50 90
Naples 79 92 79 92 / 40 50 40 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.
AM...None.
GM...None.
&&
SHORT TERM...Carr
LONG TERM....CMF
AVIATION...Carr
Hazardous weather outlook, Sep 16, 2:20 PM EST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Miami FL
320 PM EDT Sat Sep 16 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
171930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
320 PM EDT Sat Sep 16 2023
...Numerous Thunderstorms This Afternoon and Evening...
...Localized Flooding Possible - Metropolitan East Coast...
...High Risk of Rip Currents Along The Palm Beaches...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...This afternoon and tonight.
Thunderstorms: Numerous thunderstorms will develop this afternoon
into the early evening hours. The strongest thunderstorms could
contain gusty winds and heavy downpours.
Flooding: Heavy downpours from thunderstorms could cause localized
flooding especially across the east coast metro areas this afternoon
into this evening. An isolated instance of flash flooding cannot be
ruled out.
Heat: Heat indices peaking around 100 to 105 degrees will be
observed across many locations today.
Rip Currents: A high risk for rip currents will persist across the
Palm Beach County beaches today, with a moderate risk for the
Broward County beaches.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Numerous showers and thunderstorms will be possible each afternoon
into next week. The strongest thunderstorms could contain heavy
downpours and gusty winds.
Peak heat indices will continue to be into the 100 to 105 range into
next week.
The rip current risk will remain high across the Palm Beach County
beaches into early next week. Broward and Miami-Dade County beaches
will also see elevated, and potentially high, rip current risks into
early next week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Sep 16, 12:46 PM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Miami FL
146 PM EDT Sat Sep 16 2023
FLZ069-070-161830-
Coastal Collier County FL-Inland Collier County FL-
146 PM EDT Sat Sep 16 2023
...A strong thunderstorm will impact portions of southwestern Collier
County through 230 PM EDT...
At 146 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Royal Palm Hammock, or near Marco Island.
This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marco Island, Royal Palm Hammock, Marco Island Airport, Goodland,
Cape Romano Aquatic Preserve and Key Marco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2606 8167 2602 8152 2587 8151 2593 8176
TIME...MOT...LOC 1746Z 015DEG 4KT 2599 8161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JSSpecial weather statement, Sep 16, 1:13 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Sat Sep 16 2023
FLZ068-168-161900-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
213 PM EDT Sat Sep 16 2023
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 300 PM EDT...
At 213 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Palm Beach Gardens, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth,
Riviera Beach, Palm Beach, Juno Beach, Greenacres, Royal Palm Beach,
Palm Springs, North Palm Beach, Lake Park, Haverhill, Cloud Lake,
Palm Beach International Airport, Port Of Palm Beach, Golden Lakes,
Gun Club Estates and Schall Circle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2665 8020 2689 8018 2689 8002 2664 8003
TIME...MOT...LOC 1813Z 277DEG 9KT 2680 8015
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JSSpecial weather statement, Sep 16, 1:41 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Miami FL
241 PM EDT Sat Sep 16 2023
FLZ063-066-067-161930-
Hendry FL-Inland Palm Beach County FL-Glades FL-
241 PM EDT Sat Sep 16 2023
...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and southern Glades Counties through 330 PM
EDT...
At 240 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles southwest of Lake Harbor, moving
northeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Montura, Lake Harbor, Okeelanta,
Belle Glade Camp and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2652 8054 2665 8114 2682 8105 2667 8042
TIME...MOT...LOC 1840Z 240DEG 8KT 2661 8092
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JSSpecial weather statement, Sep 16, 2:01 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Miami FL
301 PM EDT Sat Sep 16 2023
FLZ067-068-168-161930-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
301 PM EDT Sat Sep 16 2023
...A strong thunderstorm will impact portions of east central Palm
Beach County through 330 PM EDT...
At 301 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Greenacres, or near Wellington, moving
east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach,
Ocean Ridge, Greenacres, Palm Springs, Lantana, Atlantis, Haverhill,
Cloud Lake, Palm Beach International Airport, Village Of Golf, Golden
Lakes, Gun Club Estates, Schall Circle, Royal Palm Estates, Lake
Belvedere Estates and Downtown West Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2651 8022 2673 8019 2671 8002 2649 8004
TIME...MOT...LOC 1901Z 276DEG 11KT 2665 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JSSpecial weather statement, Sep 16, 2:38 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Sat Sep 16 2023
FLZ067-068-072-168-172-162030-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
338 PM EDT Sat Sep 16 2023
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 430 PM EDT...
At 337 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Whisper Walk, or 8 miles west of Boca
Raton, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac,
Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach,
Ocean Ridge, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale and Lauderdale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2612 8030 2657 8027 2656 8005 2609 8009
TIME...MOT...LOC 1937Z 278DEG 8KT 2641 8023
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JSSpecial weather statement, Sep 16, 3:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Sat Sep 16 2023
FLZ071-072-162100-
Inland Broward County FL-Metro Broward County FL-
421 PM EDT Sat Sep 16 2023
...A strong thunderstorm will impact portions of central Broward
County through 500 PM EDT...
At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Weston, or near Sunrise, moving north at
10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Davie, Plantation, Sunrise, Lauderhill, Weston, Pine Island Ridge,
Sawgrass Mills Mall, East Toll Gate On Alligator Alley, Intersection
I-75 And U.S. 27 and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2607 8028 2609 8051 2621 8055 2619 8024
TIME...MOT...LOC 2021Z 183DEG 7KT 2611 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JS